Alert archive / California / Small Craft Advisories in 2012
Small Craft Advisory 196, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at Dec 30, 2012, 2:05 PM PST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2012, 2:05 PM PST (22:05 UTC)
- Expired
- Dec 30, 2012, 8:28 PM PST
- In force
- 6 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted, in the capitals the NWS used until 2016.
414 WHUS76 KMTR 302205 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 205 PM PST SUN DEC 30 2012 PZZ575-310615- /O.NEW.KMTR.SC.Y.0196.121230T2205Z-121231T1100Z/ WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM- 205 PM PST SUN DEC 30 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST MONDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST MONDAY. * WINDS: NORTHERLY WINDS BETWEEN 15 AND 25 KT WILL CONTINUE THROUGH THE EARLY MORNING HOURS. WINDS WILL BE STRONGEST SOUTH OF POINT SUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ565-310615- /O.NEW.KMTR.SC.Y.0196.121230T2205Z-121231T1100Z/ POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM- 205 PM PST SUN DEC 30 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST MONDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST MONDAY. * WINDS: NORTHERLY WINDS BETWEEN 15 AND 25 KT WILL CONTINUE THROUGH THE EARLY MORNING HOURS. WINDS WILL BE STRONGEST SOUTH OF POINT SUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV WWW.TWITTER.COM/NWSBAYAREA WWW.YOUTUBE.COM/NWSBAYAREA
1 follow-up statement
828 WHUS76 KMTR 310428 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 828 PM PST SUN DEC 30 2012 PZZ565-575-310530- /O.CAN.KMTR.SC.Y.0196.000000T0000Z-121231T1100Z/ POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM- WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM- 828 PM PST SUN DEC 30 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS CANCELLED THE SMALL CRAFT ADVISORY. * WINDS: WINDS OVER THE SOUTHERN WATERS HAVE SUBSIDED TO 10 TO 20 KNOTS THIS EVENING. $$ VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV WWW.TWITTER.COM/NWSBAYAREA WWW.YOUTUBE.COM/NWSBAYAREA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Dec 30, 9:49 AM PST, 4 hours 16 minutes earlier.
Area forecast discussion, Dec 30, 9:49 AM PST, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
949 AM PST SUN DEC 30 2012
...COOL AFTERNOON TEMPERATURES WITH COLD NIGHTS AND AREAS OF FROST
THROUGH MIDWEEK...
.DISCUSSION...AS OF 9:10 AM PST SUNDAY...A SHORTWAVE TROUGH IS
CURRENTLY MOVING FROM NORTH TO SOUTH ACROSS EASTERN CA. AN AREA OF
MID LEVEL CLOUDS ASSOCIATED WITH THIS SHORTWAVE IS CURRENTLY
SWEEPING ACROSS THE SOUTHEASTERN PART OF OUR FORECAST AREA.
PATCHES OF LOW CLOUDS ARE ALSO BEING OBSERVED AROUND THE
SOUTHWESTERN PART OF SF BAY. OTHERWISE SKIES ARE MOSTLY CLEAR
ACROSS THE AREA. IT'S A COOL MORNING WITH TEMPERATURES MOSTLY IN
THE 30S AND LOWER 40S. THE COOLEST SPOTS IN OUR CWA ARE IN THE
NORTH BAY VALLEYS WHERE TEMPERATURES DROPPED TO AROUND FREEZING
EARLIER THIS MORNING. THREE MORE COLD MORNINGS ARE COMING
UP...WITH WIDESPREAD OVERNIGHT LOWS NEAR FREEZING ACROSS INLAND
AREAS THROUGH MIDWEEK AND SOME OF THE COLDEST VALLEYS EXPECTED TO
DROP INTO THE UPPER 20S. TEMPERATURES ARE NOT EXPECTED TO BE QUITE
COLD ENOUGH FOR ISSUANCE OF FREEZE WARNINGS...BUT IF THE MODELS
TREND ANY COLDER FREEZE WARNINGS MAY BE NEEDED.
THE SHORTWAVE ACROSS EASTERN CA IS PRODUCING ENOUGH INSTABILITY TO
GENERATE SOME CUMULUS BUILDUPS OVER THE OCEAN AND ALSO TO OUR EAST OVER
THE SAN JOAQUIN VALLEY. MOISTURE IS LIMITED AND SO SHOWERS ARE
ISOLATED AND LIGHT. LATEST MODELS MOSTLY KEEP RAINFALL OUT OF OUR
AREA TODAY...ALTHOUGH THE 12Z NAM DOES DEVELOP SOME LIGHT PRECIP
ACROSS FAR SOUTHEASTERN MONTEREY COUNTY THIS AFTERNOON. WILL
CONSIDER ADDING SLIGHT SHOWER CHANCES TO THE FORECAST OVER
PORTIONS OF OUR SOUTHERN COUNTIES THIS AFTERNOON.
A WEATHER SYSTEM WEST OF VANCOUVER ISLAND IS FORECAST TO MOVE SE
AND FORM A CUTOFF LOW NEAR THE OREGON COAST BY MONDAY AFTERNOON.
THAT LOW IS THEN FORECAST TO DROP SOUTH INTO CALIFORNIA ON MONDAY
NIGHT. THE 00Z ECMWF FORECASTS THIS LOW TO DROP SOUTH ALONG THE CA
COAST AND CONTAIN JUST ENOUGH MOISTURE TO PRODUCE SOME SCATTERED
LIGHT SHOWERS ACROSS OUR AREA ON MONDAY NIGHT. THE 12Z NAM AND 12Z
GFS TRACK THE LOW FARTHER INLAND AND ARE DRIER...WITH NO PRECIP
ACROSS OUR AREA. CURRENT FORECAST IS MOSTLY DRY LATE MONDAY AND
MONDAY NIGHT AND WILL CONSIDER TAKING ALL MENTION OF PRECIP OUT OF
THE FORECAST IF THE 12Z ECMWF IS DRY LIKE THE NCEP MODELS.
MONDAY NIGHT'S UPPER LOW WILL BRING A REINFORCING SHOT OF COOL AIR
INTO OUR REGION AND MAINTAIN COLD NIGHT'S RIGHT ON THROUGH
MIDWEEK. IT'S POSSIBLE THAT TUESDAY NIGHT MAY END UP BEING THE
COLDEST NIGHT OF THE WEEK. WILL ADJUST MIN TEMPERATURES DOWNWARD FOR
WEDNESDAY MORNING.
THERE IS MODEL DISAGREEMENT CONCERNING A SYSTEM THAT WILL APPROACH
THE COAST WEDNESDAY NIGHT. THE GFS IS CONSIDERABLY DRIER THAN THE
ECMWF. WILL ADDRESS THIS IN MORE DETAIL WITH THE AFTERNOON
FORECAST PACKAGE.
&&
.AVIATION...AS OF 9:45 AM PST SUNDAY...VFR CONDITIONS WILL PREVAIL
THROUGH THE FORECAST. WEAK SURFACE HIGH PRESSURE WILL ALLOW FOR
MAINLY LIGHT AND VARIABLE WINDS...EXCEPT THIS AFTERNOON...WHERE
ONSHORE WINDS WILL PEAK AROUND 10 KT. OTHERWISE...PATCHY FOG MAY
DEVELOP AT KSTS OVERNIGHT INTO THE EARLY MORNING HOURS ON
MONDAY...AS TEMPERATURES NEAR THE DEWPOINT TEMPERATURE AND WINDS
REMAIN LIGHT.
VICINITY OF KSFO...VFR CONDITIONS WILL PREVAIL. ONSHORE WINDS WILL
INCREASE THIS AFTERNOON...PEAKING AROUND 10 KT BETWEEN 21Z TODAY
AND 03Z MONDAY.
KSFO BRIDGE APPROACH...SIMILAR TO KSFO.
MONTEREY BAY AREA TERMINALS...VFR CONDITIONS WILL PREVAIL.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TDAY...NONE.
PUBLIC FORECAST: DYKEMA
AVIATION/MARINE: RILEY
VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO
FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV
WWW.TWITTER.COM/NWSBAYAREA
WWW.YOUTUBE.COM/NWSBAYAREAHazardous weather outlook, Dec 30, 1:33 PM PST, 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 133 PM PST SUN DEC 30 2012 CAZ506-510-513-516-528-311400- NORTH BAY INTERIOR VALLEYS-EAST BAY INTERIOR VALLEYS- SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- 133 PM PST SUN DEC 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE INLAND VALLEYS OF THE SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA. .DAY ONE...SUNDAY AFTERNOON AND SUNDAY NIGHT COLD TEMPERATURES ARE EXPECTED OVERNIGHT. WIDESPREAD LATE NIGHT FROST IS LIKELY AS TEMPERATURES DROP TO AROUND FREEZING. SOME OF THE COLDEST INLAND VALLEYS WILL COOL INTO THE UPPER 20S. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY COLD NIGHTS WILL CONTINUE THROUGH MIDWEEK. OVERNIGHT LOWS ON MONDAY NIGHT AND TUESDAY NIGHT WILL DROP TO AROUND FREEZING...AND INTO THE UPPER 20S IN SOME OF THE COLDEST VALLEYS. WIDESPREAD LATE NIGHT AND MORNING FROST IS EXPECTED THROUGH MIDWEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES. CAZ505-508-509-529-530-311400- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 133 PM PST SUN DEC 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL AND BAYSIDE SECTIONS OF THE SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA. .DAY ONE...SUNDAY AFTERNOON AND SUNDAY NIGHT COOL WEATHER IS EXPECTED OVERNIGHT. OVERNIGHT LOWS WILL DROP INTO THE LOWER TO MID 30S. PATCHY FROST IS LIKELY LATE ON SUNDAY NIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY COLD NIGHTS WILL CONTINUE THROUGH MIDWEEK. OVERNIGHT LOWS ON MONDAY NIGHT AND TUESDAY NIGHT WILL DROP INTO THE LOWER TO MID 30S. PATCHY LATE NIGHT AND MORNING FROST IS LIKELY...ESPECIALLY LATE TUESDAY NIGHT AND WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES. DYKEMA
Nearby
Small Craft Advisories in California, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.